The Leeds, Grenville and Lanark District Health Unit is warning residents in Brockville and Smiths Falls about a new deadly fentanyl powder circulating in the area.
The health unit says it has received multiple overdose reports, including two suspected fatalities, over the course of last week related to the use of purple fentanyl and a new yellow fentanyl powder.
This new yellow powder is suspected to be “highly toxic,” with only very small amounts resulting in overdoses, the health unit said.
- ‘Local Governance 101’ Okanagan community’s first-ever council trains ahead of inaugural meeting
- Family of soldier badly burned at CFB Wainwright speaks about his injuries
- As B.C. scraps time change, experts have a warning about the risks
- B.C. soldier burned in CFB Wainwright fire remains in Edmonton ICU
Get breaking National news
These substances may contain other drugs, such as benzodiazepines also known as Xanax, that render the overdose reversal drug, naloxone, ineffective.
The health unit said drug abuse may be worsened by the COVID-19 pandemic. It urges users to be vigilant and to call 911 in the case of an overdose.
Comments
Want to discuss? Please read our Commenting Policy first.